Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What medication can be taken for migraine apart from Nortriptyline which has no side-effects?

I was prescribed nortriptyline, for possible migraine headaches. I don t really think that it s migraine, so i m afraid to take this drug because of side effects. I m 62 years old, and have never had migraines before. I ve had ct scans and blood test done and have taken ibuprofen, excedrin migraine , any ideas I m at my wits end, any suggetions?
Fri, 11 Jan 2019
Report Abuse
Geriatrics Specialist 's  Response
Hello! Welcome to HealthcareMagic!

If there are no abnormalities detected in CT scan and blood tests are within normal limits, it is likely that you may be suffering from migraine. Depression is a major predisposing factor for migraine in old age. Nortriptyline is an antidepressant. If your doctor has prescribed it for you, you should follow your doctor's advice.

Hope this clarifies your concerns. Thank you for contacting us.

Take care

Regards,
Dr. M Thakur, Geriatrics Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi my name is Harpreet Singh, 41 yrs old, I get migraines due to gas or at times due to heavy running/exercise and also if i take drinks, I take vesograin and xenobid for the same on SOS basis, during migraine i do not feel vomiting but if the medication is not taken the pain gets unbearable, am i taking the right treatment or should i have to change as i do not know the side effects of vesograin.

doctor1 MD

I get migraines from pressure changes (I live in Calgary which is close to the Rockies) I have been getting nosebleeds and vomiting today. I have been on many different migraine medications but the side effects are bad. I have also had acupuncture, chiropractic care and deep tissue massages. I can t control them and miss lots of work. Sometimes they last 2-3 days. I dont know what to do anymore.

doctor1 MD

Hi I have severe migraines and I get a perscriptions of oxycodone. But my prescription this month said oxycodone but the pills in side were torsimide and I have taken half the bottle before I realized that I got the wrong pills. What are the side effects of this medication. Thank you